MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H290Z
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.In addition to the reportable malfunction documented in b5, the evaluation findings are as follows: the suction connector, the scope cover unit, the universal cord, the protector of the universal cord on the suction connector side, the control unit, the right/left knob, the free-engage knob, the connecting tube, the forceps elevator lever, the switch 1, the switch box, the scope cover, the grip and the image guide protector were scratched.The universal cord, the suction connector, and the scope cover unit were dirty due to water leakage; the right/left knob, the upward/downward angulation control knob, the free-engage knob, the forceps elevator lever and the control unit had discoloration; the adhesive on the bending section cover had a chip; the suction cylinder was shaved; the plastic distal end cover had a burn; due to corrosion on the suction connector, a noise image occurs; due to deformation on the bending tube, the angulation skips during angulation in up/down directions and due to a pinhole on the channel tube, water tightness was lost.Further information was provided by the customer.The device was cleaned, disinfected, and sterilized before it was sent in for repair.According to the customer, there was delay in the start of the pre-cleaning, the air/water nozzle was flushed with air and water, the nozzle is cleaned with lint-free cloths/brushes/sponges and the air/water nozzle is flushed with detergent solution.There were no abnormalities in the accessories used for reprocessing.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the gastrointestinal had a fiber water leakage.There were no reports of patient harm.During the evaluation the following reportable malfunction was found: foreign matter in nozzle.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, and to correct information provided in the initial report.Based on the results of the investigation, the event, ¿foreign material was found inside the nozzle¿, was confirmed.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.It was unknown if the reprocessing steps were implemented in line with the instructions for use (ifu).It was confirmed that the section of the device with the foreign material residue had no deformation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the device was manufactured.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ¿ the instruction manual operation manual ¿gif/cf/pcf-290 series, chapter 3 preparation and inspection¿ describes the methods for detection.¿ the instruction manual reprocessing manual ¿gif/cf/pcf-290 series, chapter 5 reprocessing the endoscope (and related reprocessing accessories)¿ describes the methods for prevention.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18332848
Report Number9610595-2023-19612
Device Sequence Number15575701
Product Code FDS
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H290Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown